To think that Nexplanon is wrecking my emotions?(21 Posts)
Got the implant in April after giving birth in January and feeling weird. At first I thought it was all ok but thinking about things that I've felt this past month and it seems it all started since getting the implant. I've been very tearful recently, getting upset about every little thing. I feel sexually undesirable and frumpy, feel like I'm a fat mess and that my partner would probably want to be with someone else instead. This then makes me feel insecure and disgusting and totally ruins my sex drive as well as I don't think my partner would be attracted to me. Recently as well it's like I have a really short fuse. I'm getting annoyed at the smallest things and it's like I'll lose my temper over nothing. i've been getting really frustrated with my daughter recently over normal baby things and small situations make me feel total rage like I can't control my temper anymore. Has anyone else experienced this after getting the implant? Or are these all just normal emotions in the months after giving birth? I feel like I'm not in control of the way I feel anymore and I can see myself snapping at those around me or getting upset over silly things and crying but I can't seem to stop myself. I hate feeling like this!
My DP thinks this has happened to me. When I first got it I was psycho... glitteringly angry and then sobbing and then laughing within 20 minutes. My sex drive has reduced by 90% and I'm so so anxious.
I want to switch to the coil but it's so hard to get doctors appts and if need a consult, implant removal and coil insertion and I don't know when I'm supposed to be able to get that when I work full time.
I also used to have very little temper but since being on nexplanon I start to rage with a snap of the fingers.
Also not definite if it's the implant because I haven't had it out! Maybe I've just changed as a person? Quite scared to find out if this is just me now.
You are newly postpartum. I felt that my hormones didn’t truly settle until I was 12-15 months postpartum. That being said, I have never got on well with any kind of contraceptive pill—they make me bloated, teary, kill my sex drive, and depressed. I am prone to none of those things in my “normal” hormonal state.
Have to say I don’t know anyone who has not had negative emotional side effects from the implant, it really fucked my friend up while she was at uni I have never had the implant (naturally, having heard my friends experiences) but I have been on progestin only contraception. It amplified my anxiety so badly that I was having multiple panic attacks daily and could break down at the slightest thing. I remember not being able to cope with an episode of Doctor Who where trees were taking over the world. Within a week or so of stopping the pill I was a lot better, and within a couple of months was back to my old self. It didn’t happen straight away though; I was on the pill for almost 18 months before things got really bad (which is why I didn’t immediately attribute my MH to the pill either)
So I’m not saying everyone should avoid the implant. But, I do think it can really mess some women up, and that if you notice it doing so, get it taken out ASAP.
It's really difficult to say unless you have it removed. It may be that you are having to cope with sleep deprivation, a changed body, changed roles in the household etc and that would make anyone feel down, and you need support. I've personally been happy with it, but after bad experiences with the pill I would recommend you talk to your doctor, have it out, and try something different, and also get some mh support from doctor and, if possible, the people around you so you have some time for yourself.
Good to know it's not just me but also horrible that it's happened to so many people! I'm going for an appt on Friday to discuss the bleeding I've been getting but think I will mention that I think it's messing with my emotions as well. I keep feeling very down and disconnected, it's really upsetting me.
@stopgap that's true, that's why I'm unsure whether it could be the implant or not but it does seem to have just started the past month and a bit. I had a really bad reaction to the pill I tried before as well making me think it may be contraception related
@SilverDoe that's horrible for your friend! And you! All of my friends swear by the implant which is why I decided to get it but just don't think it's agreeing with me. My doctor is adamant she wants me to keep it for 6 months to let it settle in though, and I've heard they often do stick to this unless you go see them in tears, but I don't think I can go another few months feeling like this if it's due to the implant. I feel like a horrible mum and partner and so down all the time, I hate it
I'm really interested in this. I got the implant around a year ago, when my child was about 6 months old. I went through a really tough stage when he was around 6-12 months, rage, snappy, extreme tiredness, no sex drive etc. I also had a prolonged period of bleeding around the same time. It's hard to say what is the implant and what is post birth hormones. I ended up having some counselling thinking it may be PND. In the end I can't say for sure what's gone on. Post counselling and now my baby is older things are better (still low sex drive though). I still have the implant in because it's almost impossible to get an appointment to get the bloody thing out but my gut feeling is it's not doing me much good and I want rid of it. It's a shame because it's really convenient but ultimately I think hormonal contraception is not for me. I quit the pill years ago because it also killed my sex drive.
@Triangularsquare that's interesting, I've had about a month on non-stop bleeding so it seems the two are related for me also. The pill didn't agree with me either and I like the idea of the implant as it's so convenient but I don't want it if it's going to make me feel like this. I do have an appointment this week so I will mention the moods and see what she says about it. I have been so worried it could be the start of PND as my mental health wasn't the best before but I think it seems to coincidental with getting the implant and it all starting that I want to try get that sorted first and see if I stay as emotional or not
I ended up on anti psychotics due to this fucking thing. I also bled constantly.
I went and asked to have it removed twice and was denied with the GP telling me that bleeding constantly and becoming an emotional wreck where not known side effects and that I must be fabricating my own insecurities.
Eventually I went to my usual GP and asked why the hell my capacity to make my own decisions regarding my health had been taking away from me - he was shocked, stated both were known side effects and arranged for someone to remove it later that day (my usual GP wasn’t trained to do so).
Most people now go to our local sexual health clinic if they need it removing as it’s well known the GP in our local practice will refuse if it’s not been in for three years.
I am also over men being allowed to dictate contraceptive choices for female patients after this.
The constant bleeding just feels like such a slap in the face on top of everything else! My GP gave me a drug called tamoxifen which slowed and eventually stopped the bleeding. I think that helped reduce the tiredness a bit if nothing else
@JurassicBark that's awful! It's a female nurse at my practice who deals with the implant but she has said to me she wants me to keep it for 6 months at least. If they can't help me sort the bleeding though and if I don't start to feel better I definitely won't be doing that, it's horrible. Sorry you had such a bad experience with it
@Triangularsquare It does! I'll maybe ask for that. My appointment was originally to discuss the bleeding as I'm fed up of it but after realising the mood swings seem to have started around the same time I'm definitely going to ask what my options as I don't feel like myself anymore.
I have been given Gedarel for 3 months to see how I get on. Has anyone else been given this? I'm hoping it stops the bleeding but worried about the effect of double contraceptive hormones on my moods
I know I'm a few days late... but nexplanon sent me round the bend. Moody, emotional and ended up on anti depressants.
@Emma198 that's what I'm worried about! I just came off antidepressants last year but since getting the implant I feel a bit all over the place. This pill I've been put on also lists 'depression' as a common side effect so I'm a bit concerned
I was a totally different person it was horrible. I didn't bleed on it but on the days I would have had a period i just stayed indoors and cried! Awful! I wouldn't let doc dismiss your concerns. I've felt like the doctors have been more bothered about preventing unwanted pregnancies than they are about the effect it has on our health.
@Emma198 I've just had a month and half non stop heavy bleeding so I do want to try the pill to see if it helps. Just worried about any side effects. I had a different pill before and it made me emotional and very down but this is a different one so hoping it's a different effect! I will give it a try for a few weeks and go back immediately if I feel it's not having a great effect on me I think, just wish it was more clear about side effects/the emotional impact
Join the discussion
Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Register now »
Already registered? Log in with:
Please login first.